Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Recent progress on the boundary rigidity problem

Authors: Plamen Stefanov and Gunther Uhlmann
Journal: Electron. Res. Announc. Amer. Math. Soc. 11 (2005), 64-70
MSC (2000): Primary 53C20
Published electronically: June 23, 2005
MathSciNet review: 2150946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The boundary rigidity problem consists in determining a compact, Riemannian manifold with boundary, up to isometry, by knowing the boundary distance function between boundary points. In this paper we announce the result of our forthcoming article that one can solve this problem for generic simple metrics. Moreover we probe stability estimates for this problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 53C20

Retrieve articles in all journals with MSC (2000): 53C20

Additional Information

Plamen Stefanov
Affiliation: Department of Mathematics, Purdue University, West Lafayette, IN 47907

Gunther Uhlmann
Affiliation: Department of Mathematics, University of Washington, Seattle, WA 98195

Keywords: Boundary rigidity, Riemannian manifold, inverse problem
Received by editor(s): March 8, 2005
Published electronically: June 23, 2005
Additional Notes: The first author was supported in part by NSF Grant DMS-0400869.
The second author was supported in part by NSF Grant DMS-0245414.
Communicated by: Dmitri Burago
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.